Virginia, 2010Hail and Damaging Winds in Virginia, August 12, 2010
August 12, 2010 · NWS LWX · 24 events in 7 counties and zones
A backdoor cold front stalled out over the region on the 12th while and upper-level disturbance passed through the area. A hot and humid air mass ahead of the cold front produced moderate amounts of instability.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A backdoor cold front stalled out over the region on the 12th while and upper-level disturbance passed through the area. A hot and humid air mass ahead of the cold front produced moderate amounts of instability. Some thunderstorms that developed were able to produce damaging wind and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 12, 10:28 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 12, 10:28 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1128 AM EDT THU AUG 12 2010
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT...
BRINGING SHOWERS AND THUNDERSTORMS. ONSHORE FLOW WILL PERSIST
BEHIND THE BOUNDARY FRIDAY THROUGH THE WEEKEND. ANOTHER COLD
FRONT WILL APPROACH FROM THE WEST EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONGOING LULL AFTER EVENTFUL MRNG WX WILL PERSIST FOR A COUPLE OF
HOURS AS ATMOSPHERE RECOVERS AMID AMPLE HEATING THRU MUCH OF SRN
AND CNTRL PORTIONS OF FCST AREA. SHRTWV TROF OVER S-CNTRL PA WILL
CONT ITS SEWD MVMT AND WILL DRAW DRY AIR IN ALOFT. AT THE SAME
TIME...HOWEVER...WARM AIR ADVCTN WILL OCCUR ALOFT...SERVING TO
WEAKEN LAPSE RATES SOMEWHAT.
SPCLY SWRN SECTIONS...WHERE NO TSTMS HAVE YET OCCURRED...88F/70F
WILL YIELD MDT INSTBY. CU FIELD ALREADY BEING INVIGORATED...BUT
THESE ARE FLAT ATTM. WITH APRCH OF WAVE AND CONTD HEATING...XPC
TSTMS TO DVLP EARLY THIS AFTN. DRY AIR ALOFT WILL ENHANCE WIND
POTENTIAL AMID AMPLE SHEAR FOR UPDRAFT ORGANIZATION. CHGS TO FCST
WERE MINIMAL...PRIMARILY TO REFLECT SHORT TERM TRENDS IN PCPN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
BNDRY WL RMN OVR THE AREA TNGT. M CLDY SKIES. CHCS OF EVE CNVCTN
SHOULD GIVE WAY TO A STABILIZATION AFTR MDNGT...LOSING CHC OF T. E
OF THE MTNS LO LVL ERLY FLOW WL PERSIST PROVIDING THAT STABILIZING
EFFECT. LOW TEMPS IN LM70S IN CITIES/ALONG BAY TO M60S IN THE
HIGHLANDS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A BACKDOOR COLD FRONT WILL STALL OUT TO OUR SOUTH AND WEST ON FRIDAY
WHILE SURFACE HIGH BUILDS OVER NEW ENGLAND. AN ONSHORE FLOW WILL
PUMP IN MOISTURE FROM THE ATLANTIC...RESULTING IN MORE CLOUDS ALONG
WITH COOLER CONDITIONS. HOWEVER...IT WILL REMAIN HUMID WITH MOISTURE
MOVING IN OFF THE OCEAN. SCATTERED SHOWERS ARE POSSIBLE DUE TO THE
ONSHORE FLOW. SCATTERED T-STORMS ARE ALSO POSSIBLE ACROSS CENTRAL
VIRGINIA AS WELL AS LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS WHERE
THERE WILL BE MORE INSTABILITY FURTHER AWAY FROM THE SURFACE HIGH.
HIGH PRESSURE OFF THE NEW ENGLAND COAST WILL CONTINUE TO PROVIDE AN
ONSHORE FLOW THROUGH THE WEEKEND. SCATTERED SHOWERS/T-STORMS ARE
POSSIBLE DURING THIS TIME...ESPECIALLY ACROSS CENTRAL VIRGINIA INTO
THE POTOMAC HIGHLANDS FURTHER AWAY FROM THE SURFACE HIGH.
THE SURFACE HIGH WILL SHIFT EAST EARLY NEXT WEEK AS A TROUGH OF LOW
PRESSURE OVER THE GREAT LAKES SHIFTS TOWARD NEW ENGLAND. THE COLD
FRONT ASSOCIATED WITH THE TROUGH WILL APPROACH THE REGION FROM THE
WEST...BUT IT WILL LIKELY STALL OUT OVER THE MID-ATLANTIC THROUGH
THE MIDDLE PORTION OF THE WEEK...BRINGING UNSETTLED CONDITIONS.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
BRIEF IFR CIGS NEAR KBWI XPCD IN WAKE OF CNVCTN THIS MRNG.
OTHERWISE...VFR CONDS XPCD THRU THIS AFTN AND EVE. MVFR-IFR CONDS
ARE LKLY IN ANY TSTMS THAT DVLP THIS AFTN AND EVE ALONG SFC BNDRY
AND ON HIGHER TERRAIN. TSTMS WILL MOVE S OR SE.
A BACKDOOR BOUNDARY WILL STALL OUT TO OUR SOUTH AND WEST FRIDAY. AN
ONSHORE FLOW WILL BRING SUBVFR CIGS ALONG WITH THE CHANCE FOR
SHOWERS AND THUNDERSTORMS.
AN ONSHORE FLOW WILL PERSIST THROUGH THE WEEKEND. THE BEST CHANCE
FOR CONVECTION WILL BE ACROSS THE WESTERN TERMINALS. A COLD FRONT
WILL APPROACH THE TERMINALS EARLY NEXT WEEK...BRINGING A BETTER
CHANCE FOR CONVECTION.
&&
.MARINE...
ELY WINDS WILL CONT ACRS WATERS TDA TO E OF SFC BNDRY. TSTMS MAY
DVLP AGAIN THIS AFTN AND EVE AND LKLY WILL IMPACT THE WATERS.
SPECIAL MARINE WRNGS LKLY WILL BE NEEDED.
SMALL CRAFT ADZY WAS RETAINED FRI AFTN AND EVE AS INHERITED. INCRG
GUSTS PSBL AS SFC BNDRY MOVES SWWD AND HIPRES BUILDS FROM THE NE.
SCATTERED SHOWERS ARE POSSIBLE FRIDAY WITH PLENTY OF MOISTURE
MOVING IN FROM THE ATLANTIC.
A COLD FRONT WILL APPROACH THE WATERS EARLY NEXT WEEK...BRINGING A
BETTER CHANCE FOR SHOWERS AND T-STORMS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO MIDNIGHT EDT FRIDAY
NIGHT FOR ANZ530>534-537>543.
&&
UPDATE...KRAMAR
PREV DISCUSSION...WOODY!/LASORSAHazardous weather outlook, Aug 12, 12:13 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EDT THU AUG 12 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
131315-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
113 PM EDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE WESTERN AND
SOUTHERN SUBURBS OF WASHINGTON DC AND THE NORTHERN PIEDMONT REGION.
THE COMBINATION OF INCREASING LOW- LEVEL MOISTURE...MODERATE
INSTABILITY AND AN APPROACHING UPPER-LEVEL DISTURBANCE WILL
RESULT IN THE REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. SOME
OF THE STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL AND TORRENTIAL RAIN. SPECIAL
MARINE WARNINGS MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND PORTION OF
THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER FRIDAY AND
FRIDAY EVENING.
PERSISTENT ONSHORE FLOW IS EXPECTED BEHIND A BACKDOOR COLD FRONT
FRIDAY THROUGH THE WEEKEND. THE ONSHORE FLOW WILL LEAD TO
INCREASED TIDAL ANOMALIES WHICH MAY CAUSE MINOR COASTAL FLOODING
NEAR TIMES OF HIGH TIDE ACROSS THE TIDAL POTOMAC RIVER AND THE
WESTERN SHORE OF THE CHESAPEAKE BAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-131315-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
113 PM EDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE NORTHERN
PIEDMONT...THE CENTRAL FOOTHILLS...THE CENTRAL AND NORTHERN
SHENANDOAH VALLEY...NORTHERN VIRGINIA AND PORTIONS OF THE EASTERN
WEST VIRGINIA PANHANDLE. THE COMBINATION OF INCREASING LOW-LEVEL
MOISTURE...MODERATE INSTABILITY AND AN APPROACHING UPPER-LEVEL
DISTURBANCE WILL RESULT IN THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD BECOME SEVERE AND WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND
TORRENTIAL RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON.
KRAMAR
In the hours before
Local storm report, Aug 12, 10:21 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1121 AM EDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG GAITHERSBURG 39.14N 77.22W
08/12/2010 MONTGOMERY MD BROADCAST MEDIA
*** 14 INJ *** TREE INTO GARDEN APTS
&&
EVENT NUMBER LWX1000853
STRONGLocal storm report, Aug 12, 10:31 AM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1131 AM EDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM TSTM WND DMG 3 WNW IJAMSVILLE 39.38N 77.36W
08/12/2010 FREDERICK MD 911 CENTER
TREE DOWN REICHS FORD RD
&&
CORRECTED EVENT TIME
EVENT NUMBER LWX1000829
KRAMARLocal storm report, Aug 12, 10:35 AM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1135 AM EDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM TSTM WND DMG 4 NNW CLARKSBURG 39.29N 77.31W
08/12/2010 FREDERICK MD 911 CENTER
TREES DOWN ON ROUTE 75 NEAR URBANA
&&
CORRECTED EVENT TIME...LOCATION...REMARKS
EVENT NUMBER LWX1000830
KRAMARLocal storm report, Aug 12, 11:43 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1243 PM EDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM WATER SPOUT 14 ESE COVE POINT 38.28N 76.16W
08/12/2010 ANZ543 MD PUBLIC
WATERSPOUTS IN THE HONGA RIVER NEAR BENTLEY POINT
DAMAGED SOME BOAT CANOPIES. RELAYED BY WFO AKQ. TIME
ESTIMATED FROM TDWR
&&
EVENT NUMBER LWX1000854
KRAMARLocal storm report, Aug 12, 12:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
153 PM EDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG GAITHERSBURG 39.14N 77.22W
08/12/2010 MONTGOMERY MD BROADCAST MEDIA
LARGE TREE ON HOUSE.
&&
EVENT NUMBER LWX1000855
STRONGSpecial weather statement, Aug 12, 1:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
212 PM EDT THU AUG 12 2010
VAZ031-042-WVZ053-121845-
CLARKE VA-LOUDOUN VA-JEFFERSON WV-
212 PM EDT THU AUG 12 2010
...STRONG THUNDERSTORMS TO AFFECT CLARKE...LOUDOUN AND JEFFERSON
COUNTIES...
AT 211 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SUMMIT POINT...MOVING SOUTHEAST AT 25 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3916 7756 3898 7775 3921 7805 3933 7794
TIME...MOT...LOC 1811Z 306DEG 20KT 3922 7791
PELOQUIN
Thunderstorm Wind, Clarke
- When
- August 12, 1:30 PM EST
- Where
- Clarke County, 5.79 mi ESE of Berryville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.118, -77.870
A large tree was down along Route 7 near Mountain Ridge Lane.
Thunderstorm Wind, Loudoun
- When
- August 12, 1:33 PM EST
- Where
- Loudoun County, 0.65 mi SW of Bluemont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.115, -77.830
A large tree was down along Route 7 between Williams Gap Road and Snickersville Turnpike.
Thunderstorm Wind, Loudoun
- When
- August 12, 1:50 PM EST
- Where
- Loudoun County, 0.63 mi E of Middleburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 38.971, -77.758
Large branches and power lines were down on US 50 west of Middleburg.
Thunderstorm Wind, Loudoun
- When
- August 12, 1:50 PM EST
- Where
- Loudoun County, 1.62 mi E of Middleburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 38.971, -77.740
Tree limbs were down near Middleburg.
Thunderstorm Wind, Fauquier
- When
- August 12, 1:54 PM EST
- Where
- Fauquier County, 2.6 mi WNW of Halfway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.935, -77.774
Trees and wires were down about two miles northwest of Halfway.
Thunderstorm Wind, Fauquier
- When
- August 12, 1:55 PM EST
- Where
- Fauquier County, 0.85 mi WSW of Halfway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.917, -77.745
Several trees and wires were blown down near Halfway.
Thunderstorm Wind, Loudoun
- When
- August 12, 1:58 PM EST
- Where
- Loudoun County, 0.88 mi SE of Sunny Bank
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.970, -77.690
Several trees were down along highway 50 between Middleburg and Aldie.
Thunderstorm Wind, Fauquier
- When
- August 12, 2:00 PM EST
- Where
- Fauquier County, 0.22 mi NW of Hopewell
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.873, -77.722
Several trees were down near The Plains.
Thunderstorm Wind, Fauquier
- When
- August 12, 2:05 PM EST
- Where
- Fauquier County, 0.78 mi NE of Turnbull
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.689, -77.842
Several trees were blown near Turnbull.
Thunderstorm Wind, Loudoun
- When
- August 12, 2:06 PM EST
- Where
- Loudoun County, 1.62 mi SSW of Bloomfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 39.007, -77.806
A tree fell down onto a fence. the tree was twelve inches diameter.
Thunderstorm Wind, Prince William
- When
- August 12, 2:20 PM EST
- Where
- Prince William County, 0.68 mi SW of Haymarket
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 38.812, -77.638
A large tree was down in the Haymarket area.
Thunderstorm Wind, Fauquier
- When
- August 12, 2:24 PM EST
- Where
- Fauquier County, 0.56 mi WNW of Remington
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.534, -77.809
A tree fell into a home at Remington.
Thunderstorm Wind, Culpeper
- When
- August 12, 2:30 PM EST
- Where
- Culpeper County, 0.05 mi E of Elkwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.520, -77.849
A few branches of two inches in diameter were down near Elkwood.
Thunderstorm Wind, Culpeper
- When
- August 12, 2:39 PM EST
- Where
- Culpeper County, 1.11 mi SSW of Kellys Ford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.466, -77.790
Tree limbs about four inches in diameter were blown down near Sumerduck.
Hail, Culpeper
- When
- August 12, 2:39 PM EST
- Where
- Culpeper County, 1.11 mi SSW of Kellys Ford
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.466, -77.790
Ping pong ball sized hail was reported near Sumerduck.
Thunderstorm Wind, Prince William
- When
- August 12, 2:48 PM EST
- Where
- Prince William County, 1.58 mi WSW of Minnieville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.625, -77.379
Trees were down on Rexburg Court near Rhode Island Drive.
Hail, Stafford
- When
- August 12, 2:52 PM EST
- Where
- Stafford County, 1.37 mi S of Stafford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.400, -77.397
Hail up to quarters in size was reported along Dishpan Lane near Brooke.
Hail, Culpeper
- When
- August 12, 2:53 PM EST
- Where
- Culpeper County, 1.35 mi SSW of Richardsville
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 38.382, -77.739
Hail two inches in diameter was reported on Halls Road near Richardsville.
Thunderstorm Wind, Culpeper
- When
- August 12, 2:53 PM EST
- Where
- Culpeper County, 1.35 mi SSW of Richardsville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.382, -77.739
Numerous large limbs were blown off in very strong winds along Halls Road.
Thunderstorm Wind, Spotsylvania
- When
- August 12, 3:10 PM EST
- Where
- Spotsylvania County, 1.13 mi S of Wilderness Corner
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.304, -77.697
A large tree was down near the intersection of Brock Road and Orange Plank Road.
Thunderstorm Wind, Stafford
- When
- August 12, 3:10 PM EST
- Where
- Stafford County, 0.25 mi WSW of White Oak
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.299, -77.374
A track of patchy damage was noted from near the Stafford County Landfill to Deshazo Lane. Trees were snapped and a cluster of shingles was removed from the roof of a house.
Thunderstorm Wind, Spotsylvania
- When
- August 12, 3:25 PM EST
- Where
- Spotsylvania County, 0.56 mi NNE of Alsop
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.208, -77.647
Numerous trees were down near the intersection of Robert E Lee Drive and Gibson Lane.
Hail, Spotsylvania
- When
- August 12, 3:30 PM EST
- Where
- Spotsylvania County, 1 mi ESE of Alsop
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.192, -77.634
Quarter sized hail was reported on Millwood Lane near Alsop.
Thunderstorm Wind, Spotsylvania
- When
- August 12, 3:32 PM EST
- Where
- Spotsylvania County, 0.81 mi SSW of Spotsylvania
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.190, -77.588
Trees were blocking the roadway along Courthouse Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 12, 20101 death · 1 injured · $2.2 million · EF3 · 21 events
- Rip Current in Florida, August 12, 20102 deaths · 2 injured · 1 event
- Tornadoes and Flash Flooding in Minnesota, August 12 to 13, 20101 injured · $1.5 million · EF1 · 53 events
- Excessive Heat in Illinois, August 12, 20101 death · 1 event
- Tornado and Hail in Maryland, August 12, 2010$139,000 · EF0 · 31 events
- Hail and Damaging Winds in Virginia, August 12, 2010$68,000 · 2 in hail · 37 events
- Damaging Winds in Illinois, August 12, 2010$245,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 12, 2010$95,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flooding in North Dakota, August 12 to 13, 2010$40,000 · EF0 · 9 events
- Lightning Strike in New Jersey, August 12, 2010$51,000 · 1 event
- Flash Flooding in Pennsylvania, August 12, 2010$35,000 · 4 events
- Hail and Damaging Winds in Wyoming, August 12, 2010$15,000 · 1.5 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257034, 257033, 255399, 255413, 255405, 255402, 255407, 255410, 255415, 255412, 255414, 255416, 255417, 255418, 255426, 255422, 255430, 255428, 257001, 257002, 257005, 257003, 255429, 257006.